Thunderstorm Wind, Wood
- When
- November 6, 1:08 PM EST
- Where
- Wood County, Washington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.267, -81.667
Large branches were broken off.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Nov 6, 12:52 PM EST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1252 PM EST SUN NOV 6 2005 .AVIATION... AT 17Z...SATELLITE AND RADAR SHOW COLD FRONT LOCATED ALONG A LINE FROM HTS TO PKB. SHOWERS AND THUNDERSTORMS ALONG THE FRONTAL BOUNDARY WILL MOVE EAST NORTHEAST TO AFFECT EKN AND CKB LATER THIS AFTERNOON. OTHER SHOWERS ACTIVITY AHEAD OF THE FRONT WILL EXIT THE EASTERN MOUNTAINS BY EARLY AFTERNOON. STRONG GUSTY WINDS WILL CONTINUE TONIGHT MAINLY ACROSS THE NORTHERN SECTIONS AND EASTERN MOUNTAINS. VFR CONDITIONS WILL PREVAIL AT MOST SITES THROUGH TONIGHT AS SKIES START TO CLEAR SOME FROM THE WEST AND SHOWERS MOVE OUT OF THE AREA. EXPECT DECOUPLING OF THE BOUNDARY LAYER OVERNIGHT MAINLY ACROSS THE SOUTHERN HALF OF THE AREA. WITH SKIES CLEARING...EXPECT IFR/LIFR CONDITIONS DUE TO FOG FORMATION AT HTS AND CRW. THIS FOG SHOULD LIFT BY 13Z. VFR CONDITIONS WILL PREVAIL MONDAY. && .PREVIOUS DISCUSSION... (ISSUED 604 AM EST SUN NOV 6 2005) AVIATION... LITTLE CHANGE FROM PREVIOUS THINKING. A STRONG COLD FRONT BLASTS THROUGH THE REGION TODAY...AND WILL BE WELL EAST OF THE REGION BY 00Z. STRONG AND GUSTY SOUTHWEST WINDS AND BKN040-060 WIDELY SCATTERED SHOWERS WILL DEVELOP AHEAD OF THE FRONT EARLY THIS MORNING. EXPECT ONLY A NARROW FAST MOVING LINE OF CONVECTION ALONG THE FRONT...WITH GENERALLY MVFR CEILING AND VSBY IN THE CONVECTION. TIMING WOULD BRING THE FRONT TO A PKB-CRW LINE BY 18Z AND EAST OF EKN AND BKW BY 21Z. EMBEDDED THUNDER IS ALSO EXPECTED WITHIN THE LINE OF CONVECTION. BEHIND THE FRONT... SCT-BKN040 WITH STRONG AND GUSTY WEST WINDS. SKIES CLEAR AND WINDS RAPIDLY DIMINISH BY 00Z DUE TO THE LOSS OF HEATING AND HIGH PRESSURE BUILDING IN. SOME FOG MAY FORM LATE TONIGHT...ESPECIALLY AT CRW AND EKN. PREVIOUS DISCUSSION... (ISSUED 325 AM EST SUN NOV 6 2005) SHORT TERM (REST OF TODAY THROUGH TONIGHT)... MODELS IN GOOD AGREEMENT ON BLASTING COLD FRONT THROUGH THE CWA TODAY. GOOD SQUALL LINE CURRENTLY ACCOMPANYING THE FRONT OUT IN INDIANA AND WESTERN KENTUCKY. SUPPORTING STRONG SHORT WAVE BECOMES NEGATIVELY TILTED AND LIFTS OUT THROUGH THE NORTHERN OHIO VALLEY EARLY THIS AFTERNOON...BUT BELIEVE THERE WILL STILL BE ENOUGH DYNAMICS TO ACT ON A SUFFICIENTLY MOIST AND UNSTABLE ATMOSPHERE TO SUSTAIN THE LINE OF CONVECTION ACROSS THE CWA. ALSO BELIEVE TIMING OF THE CONVECTION AND FRONT WILL BE SOMEWHAT FASTER THAN THE MODELS...DUE TO THE NEGATIVE TILT OF THE SYSTEM. WITH THE CONVECTION DRIVING THROUGH FASTER AND SOME CLEARING BEHIND THE LINE...TEMPERATURES SHOULD WARM THIS AFTERNOON BEFORE THE COLD ADVECTION STARTS IN EARNEST. HAVE GONE SLIGHTLY ABOVE MAV TEMPERATURE GUIDANCE IN THE WEST. IN TURN...WINDS WILL BE STRONG AND GUSTY...ESPECIALLY FOR A FEW HOURS BEHIND THE FRONT WHERE GOOD MIXING ALOFT WILL TAP SOME OF THE STRONGER 850 MB WINDS DOWN TO THE SURFACE. HOWEVER...WINDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA. BY 00Z THINGS WILL BECOME QUITE TRANQUIL WITH THE LOSS OF HEATING AND HIGH PRESSURE BUILDING RAPIDLY INTO THE AREA. SKIES WILL BECOME CLEAR TONIGHT WITH RAPIDLY DIMINISHING WINDS...BUT UNCERTAINTY IN THE AMOUNT OF RAIN WE GET TODAY AND HOW FAST THE WINDS ACTUALLY DROP OFF PRECLUDE INSERTING FOG IN THE GRIDS AT THIS TIME. LONG TERM (MONDAY THROUGH TUESDAY NIGHT)... HIGH PRESSURE WILL BE IN CONTROL TO START THE WORK WEEK. DRY WEATHER AND PLENTY OF SUNSHINE AND MILD TEMPERATURES ARE EXPECTED MONDAY WITH A SLIGHTLY NORTHWEST FLOW ALOFT. FLOW BACKS A BIT MONDAY NIGHT INTO TUESDAY IN RESPONSE TO NEXT STORM SYSTEM DEVELOPING IN THE MIDWEST. A WARM ADVECTION PATTERN SETS UP BY EARLY TUESDAY...WITH INCREASED MOISTURE AND ISENTROPIC LIFTING ALONG THE 290 AND 295 THETA SURFACES. HAVE INTRODUCED SOME CHANCE POPS ACROSS CWA WITH THE EXCEPTION OF FAR SOUTHERN COAL FIELDS AND SOUTHWEST VIRGINIA. THIS CONTINUES INTO TUESDAY EVENING ACROSS THE NORTHERN AREAS BEFORE LIFTING NORTH OF THE REGION BY WEDNESDAY. WENT BELOW MOS TEMPERATURES FOR MONDAY NIGHT WITH THE THINKING THAT LOCATIONS WILL RADIATE QUICKLY IN THE DRY AIRMASS EARLY IN THE EVENING BEFORE THE WARM ADVECTION CLOUDS DEVELOP. 850H TEMPS WARM SIGNIFICANTLY ON TUESDAY AND EXPECT TEMPERATURES TO BE WELL ABOVE NORMAL BUT SPLITTING THE DIFFERENCE BETWEEN THE MET AND MAV GUIDANCE DUE TO CLOUDS AND POSSIBLE PRECIPITATION. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...ARJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 411 AM EST SUN NOV 6 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-070915- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 411 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AS A STRONG COLD FRONT MOVES ACROSS THE REGION. GUSTY WINDS WILL BE COMMON TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 905 AM EST SUN NOV 6 2005 OHZ066-067-075-076-083>086-061515- ATHENS-GALLIA-JACKSON-MEIGS-MORGAN-PERRY-VINTON-WASHINGTON- 905 AM EST SUN NOV 6 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR SOUTHEASTERN OHIO. A COUPLE OF LINES OF STRONGER STORMS ARE PUSHING NORTHEASTWARD INTO THE REGION. THEY SHOULD BE INTO SOUTHEAST OHIO BETWEEN 10 AND 10:30 AM. THESE STORMS WILL BE ACCOMPANIED BY STRONG GUSTY WINDS AROUND 45 MILES PER HOUR. WIND GUSTS NEAR 45 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. ALSO BE AWARE THAT TREES COULD FALL...PARTICULARLY IF THEY ARE STILL BEARING LEAVES OR ARE ROTTEN. PLEASE REPORT STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1105 AM EST SUN NOV 6 2005 OHZ066-067-075-076-083>087-061715- ATHENS-GALLIA-JACKSON-LAWRENCE-MEIGS-MORGAN-PERRY-VINTON-WASHINGTON- 1105 AM EST SUN NOV 6 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR SOUTHEASTERN OHIO. AT 1105 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS...STRETCHING FROM NEW LEXINGTON...DOWN THROUGH JACKSON OHIO. THIS LINE IS MOVING NORTHEASTWARD AT AROUND 50 MPH. WIND GUSTS AROUND 35 TO 40 MPH ARE POSSIBLE...OUT AHEAD AND WITH THIS LINE OF PRECIPITATION. PLEASE REPORT STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1150 AM EST SUN NOV 6 2005 OHZ067-075-076-061715- ATHENS-MORGAN-WASHINGTON- 1150 AM EST SUN NOV 6 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR STRONG WINDS IN ATHENS...MORGAN...AND WASHINGTON COUNTIES. AT 1150 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CHESTERHILL...MOVING NORTHEAST EAST AT 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE STROUDS RUN STATE PARK...HACKNEY...BRISTOL...BARTLETT...AND TRIMBLE. WIND GUSTS NEAR 45 TO 50 MPH ARE POSSIBLE WITH THIS STORM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1255 PM EST SUN NOV 6 2005 OHZ076-WVZ009>011-019-061845- PLEASANTS-RITCHIE-TYLER-WASHINGTON-WOOD- 1255 PM EST SUN NOV 6 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR STRONG WIND FOR EXTREME EASTERN WASHINGTON COUNTY IN OHIO...PLEASANTS...RITCHIE...TYLER...AND WOOD COUNTIES IN WEST VIRGINIA. AT 1255 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER PARKERSBURG...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SCHULTZ...FEDERAL...POINT LOOKOUT...HEBRON...MAXWELL AND CLUSTER. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. WIND GUSTS NEAR 45 MPH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. ALSO BE AWARE THAT TREES COULD FALL...PARTICULARLY IF THEY ARE STILL BEARING LEAVES OR ARE ROTTEN. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
The Charleston,WV radar (KRLX), 106 km away, was scanning. The volume nearest the first event began at 18:08 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large branches were broken off.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2005Every state in 2005This day in weather historyWarnings in West Virginia, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480886.